MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DISC RONGEUR STRAIGHT WITHOUT TEETH 4MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DISC RONGEUR STRAIGHT WITHOUT TEETH 4MM
Model Number 03.605.001
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.Investigation summary: visual inspection: disc rongeur straight without teeth 4mm (part number: 03.605.001 lot number: t945569, qty# 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that the teeth of the rongeur had broken off.The surface of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Device failure / defect identified? yes.Dimensional inspection: dimensional inspection of the received device was not performed at cq due to post manufacturing damage.Document/specification review: no design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: the complaint is being confirmed for disc rongeur straight without teeth 4mm (part number: 03.605.001 lot number: t945569, qty# 1) while a definitive root cause could not be identified for the reported problem, it is possible that the handle of the device might have encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.Part number: 03.605.001.Lot number: t945569.Manufacturing site: (b)(4).Release to warehouse date: 15-apr-2010.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of the loaner set, it was observed that the disc rongeur straight without teeth was broken.There was no patient involvement.This report is for one (1) disc rongeur straight without teeth 4mm.This is report 1 of 1 for (b)(4).

Brand Name
DISC RONGEUR STRAIGHT WITHOUT TEETH 4MM
Common Device Name
RONGEUR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11649666
Report Number2939274-2021-01802
Device Sequence Number14350374
Product Code HTX
UDI-Device Identifier10705034712338
UDI-Public10705034712338
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.605.001
Device Catalogue Number03.605.001
Device Lot NumberT945569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1